Highly robust estimation of the autocovariance function

Yanyuan Ma, Marc G. Genton

Research output: Contribution to journalArticle

58 Scopus citations

Abstract

In this paper, the problem of the robustness of the sample autocovariance function is addressed. We propose a new autocovariance estimator, based on a highly robust estimator of scale. Its robustness properties are studied by means of the influence function, and a new concept of temporal breakdown point. As the theoretical variance of the estimator does not have a closed form, we perform a simulation study. Situations with various size of outliers are tested. They confirm the robustness properties of the new estimator. An S-Plus function for the highly robust autocovariance estimator is made available on the Web at http://www-math.mit.edu/yanyuan/Genton/Time/time.html. At the end, we analyze a time series of monthly interest rates of an Austrian bank.

Original languageEnglish (US)
Pages (from-to)663-684
Number of pages22
JournalJournal of Time Series Analysis
Volume21
Issue number6
DOIs
StatePublished - Nov 2000

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Highly robust estimation of the autocovariance function'. Together they form a unique fingerprint.

  • Cite this